Texas, 2012Hail and Damaging Winds in Texas, August 7, 2012
August 7, 2012 · NWS FWD · 7 events in 6 counties and zones
A second consecutive day of isolated afternoon storms produced spotty downburst wind damage and quarter sized hail around the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A second consecutive day of isolated afternoon storms produced spotty downburst wind damage and quarter sized hail around the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 7, 11:28 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 7, 11:28 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT TUE AUG 7 2012
.AVIATION...
CONCERNS...LOW THUNDERSTORM CHANCES LATE AFTERNOON/EARLY EVENING.
ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A K0F2 TO KBKD
LINE...WILL CONTINUE TO MOVE SOUTHWEST AND NOT AFFECT THE
METROPLEX TAF SITES. CUMULUS FIELDS HAVE ALREADY DEVELOPED TO THE
NORTHEAST...SOUTHEAST AND SOUTHWEST OF THE METROPLEX AS OF
MIDDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP LATER THIS AFTERNOON ACROSS THE REGION. THE CHANCES IN
THE METROPLEX ARE ONLY ABOUT 20 PERCENT...BUT HAVE PLACED VCTS
AND CB IN THE TAF FOR THE 21-00Z PERIOD AS THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS.
58
&&
.UPDATE...
A FEW SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FAR WESTERN
COUNTIES ALONG A LINE FROM GRAHAM TO ABILENE. LIGHTNING HAS
RECENTLY BEEN OBSERVED WITH ONE STORM IN YOUNG COUNTY BUT
OTHERWISE...NOT MUCH PRECIPITATION APPEARS TO BE REACHING THE
GROUND. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. DAMAGING
DOWNBURST WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE WITH THE
STRONGER STORMS. THE STORM ACTIVITY SHOULD DIMINISH IN THE EVENING
HOURS.
THE INHERITED FORECAST WAS ON TRACK BUT DID MAKE A FEW MINOR
CHANGES TO THE AFTERNOON HIGHS. ALSO...INCREASED DEWPOINTS SOME
FOR THE AFTERNOON HOURS. THIS WILL RESULT IN HEAT INDEX VALUES
APPROACHING 105 DEGREES LATE THIS AFTERNOON IN SOME
LOCATIONS...MAINLY ALONG AND EAST OF INTERSTATE 35. HOWEVER...THE
TEMPERATURE FORECAST COULD BE AFFECTED BY AFTERNOON THUNDERSTORMS
AND CLOUD COVER.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 341 AM CDT TUE AUG 7 2012/
WEAK NORTH TO NORTHWEST FLOW ALOFT WILL PREVAIL OVER NORTH TEXAS
THROUGH EARLY NEXT AS UPPER LEVEL HIGH PRESSURE REMAINS ANCHORED
ACROSS THE WESTERN STATES. WEAK LARGE SCALE LIFT COUPLED WITH A
MODERATELY UNSTABLE ATMOSPHERE WILL RESULT IN ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS WITH STORMS
MOST LIKELY DURING THE HEAT OF THE AFTERNOON. ANY STORM THAT
DEVELOPS IN THE AFTERNOON/EARLY EVENING WILL HAVE A POTENTIAL FOR
DAMAGING DOWNBURST WINDS DUE TO DRY AIR BELOW THE HIGH BASED STORMS.
PRECIPITATION CHANCES WILL DECREASE AS WE HEAD INTO THE WEEKEND AS
DRIER AIR FILTERS IN BEHIND A COLD FRONT. THE DRY AIR SHOULD
LINGER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
TEMPERATURES THE REMAINDER OF THE WEEK WILL BE HOT WITH AFTERNOON
HIGHS GENERALLY IN THE UPPER 90S TO AROUND 103. OVERNIGHT LOWS
WILL RANGE FROM THE MID 70S TO NEAR 80. THE MIXING DOWN OF DRIER
AIR SHOULD KEEP AFTERNOON HEAT INDEX VALUES BELOW 105.
THEREFORE...WE WILL NOT ISSUE A NEW HEAT ADVISORY WITH THIS
PACKAGE. TEMPERATURES WILL COOL A FEW DEGREES ON THE WEEKEND DUE
TO VERY WEAK COLD AIR ADVECTION BEHIND THE EXPECTED COLD FRONT.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 104 80 102 80 100 / 20 20 20 20 20
WACO, TX 104 76 101 77 100 / 20 10 20 20 20
PARIS, TX 100 76 98 74 97 / 20 20 20 20 20
DENTON, TX 104 78 102 77 100 / 20 20 20 20 20
MCKINNEY, TX 103 77 102 77 99 / 20 20 20 20 20
DALLAS, TX 105 82 102 80 101 / 20 20 20 20 20
TERRELL, TX 102 76 100 76 98 / 20 20 20 20 20
CORSICANA, TX 101 77 100 77 100 / 20 10 20 20 20
TEMPLE, TX 101 74 100 74 99 / 20 10 20 20 20
MINERAL WELLS, TX 103 74 101 73 100 / 20 20 20 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/82
Hazardous weather outlook, Aug 7, 9:38 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 AM CDT TUE AUG 7 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1038 AM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCE
DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND 1 INCH HAIL
LATE THIS AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS NORTH TEXAS WEDNESDAY THROUGH FRIDAY. GUSTY
DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS
EACH DAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BETWEEN 3 PM AND 8 PM.
In the hours before
Special weather statement, Aug 7, 12:25 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT TUE AUG 7 2012
TXZ103-071900-
DENTON TX-
125 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DENTON COUNTY
AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF DENTON...MOVING SOUTHWEST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE...
CORRAL CITY...DENTON...JUSTIN...KRUM...NORTHLAKE...ROANOKE AND TROPHY
CLUB. THE DENTON ASOS REPORTS A WIND GUST 47 MPH.
HALF INCH SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3321 9711 3299 9719 3299 9740 3323 9739
3333 9727
TIME...MOT...LOC 1825Z 041DEG 8KT 3320 9726Special weather statement, Aug 7, 12:33 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT TUE AUG 7 2012
TXZ118-071900-
TARRANT TX-
133 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL TARRANT COUNTY
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SAGINAW...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...EAGLE
MOUNTAIN...FOREST HILL...FORT WORTH...HALTOM CITY...KENNEDALE...LAKE
WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WATAUGA...
WESTWORTH AND WHITE SETTLEMENT.
PEA SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3293 9726 3264 9720 3270 9755 3287 9755
3297 9747
TIME...MOT...LOC 1833Z 011DEG 12KT 3286 9739Special weather statement, Aug 7, 12:36 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
136 PM CDT TUE AUG 7 2012
TXZ092-093-071900-
GRAYSON TX-COOKE TX-
136 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN COOKE COUNTY
SOUTHWESTERN GRAYSON COUNTY
AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WHITESBORO...MOVING SOUTH AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COLLINSVILLE...GUNTER AND
WHITESBORO.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3342 9672 3346 9712 3372 9698 3370 9676
TIME...MOT...LOC 1836Z 020DEG 6KT 3362 9689
Special weather statement, Aug 7, 1:18 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CDT TUE AUG 7 2012
TXZ118-071945-
TARRANT TX-
218 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN TARRANT COUNTY
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF KELLER...MOVING SOUTHWEST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...HALTOM CITY...
HASLET...HURST...KELLER...NORTH RICHLAND HILLS...RICHLAND HILLS...
SAGINAW AND WATAUGA.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3287 9716 3274 9719 3285 9748 3293 9741
3299 9731 3298 9720
TIME...MOT...LOC 1918Z 024DEG 5KT 3294 9727Thunderstorm Wind, Grayson
- When
- August 7, 1:20 PM CST
- Where
- Grayson County, 10 mi SSE of Whitesboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.516, -96.853
Emergency manager reported one outbuilding was destroyed, and two saltwater containment tanks damaged or destroyed.
Thunderstorm Wind, Erath
- When
- August 7, 3:55 PM CST
- Where
- Erath County, 0.05 mi WSW of (Sep)clark Fld Steph
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.220, -98.181
A wind gust of 62 MPH was reported at Clark Field.
Thunderstorm Wind, Erath
- When
- August 7, 4:00 PM CST
- Where
- Erath County, 1 mi S of (Sep)clark Fld Steph
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.206, -98.180
Roof damage was reported 1 mile south of Clark Field in Stephenville.
Thunderstorm Wind, Rockwall
- When
- August 7, 5:34 PM CST
- Where
- Rockwall County, 0.4 mi NNE of McLendon-Chisolm
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 32.835, -96.416
A 62 MPH wind gust was reported on the east side of Heath.
Hail, Van Zandt
- When
- August 7, 5:55 PM CST
- Where
- Van Zandt County, 2.06 mi SW of Redland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.360, -95.526
A storm spotter reported 1 inch diameter hail.
Hail, Henderson
- When
- August 7, 6:02 PM CST
- Where
- Henderson County, 3.36 mi N of Evelyn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.348, -95.521
Quarter sized hail was reported near Chandler.
Hail, Dallas
- When
- August 7, 6:19 PM CST
- Where
- Dallas County, 1.7 mi SE of Hutchins
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.633, -96.699
Quarter sized hail was reported by a storm spotter near the intersection of Interstate 45 and Wintergreen Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 7, 20121 death · 1 event
- Heat in California, August 7, 20121 death · 1 event
- Hail in Wisconsin, August 7, 2012$2.0 million · 1.75 in hail · 1 event
- Flash Flooding in Georgia, August 7, 2012$456,000 · 6 events
- Flash Flooding and Flood in Georgia, August 7 to 8, 2012$250,000 · 7 events
- Hail in Nebraska, August 7, 2012$100,000 · 1.75 in hail · 6 events
- Damaging Wind and Heavy Rain in Arizona, August 7, 2012$105,000 · 56 kt wind · 2 events
- Flash Flooding and Heavy Rain in Alabama, August 7, 2012$50,000 · 4 events
- Damaging Wind in Iowa, August 7, 2012$35,000 · 75 kt wind · 1 event
- Damaging Winds in Oklahoma, August 7, 2012$30,000 · 65 kt wind · 4 events
- Lightning Strike in Georgia, August 7, 2012$30,000 · 1 event
- Drought in Iowa, August 7 to 28, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406430, 406431, 409822, 409824, 406425, 406422, 406429.